Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 27, 2000, 3:49 AM CST for Livingston Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2000, 3:49 AM CST (09:49 UTC)
- Expired
- Mar 27, 2000, 4:15 AM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Livingston Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270950 SVRNEW LAC063-271015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 349 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 415 AM CST * AT 349 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF WALKER...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WALKER SPRINGFIELD LIVINGSTON KILLIAN TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 27, 2:30 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 AM CST MON MAR 27 2000 WILL HAVE TO BE BRIEF. MODELS IN GOOD AGREEMENT. SEVERE WEATHER WILL MOVE RAPIDLY SE THROUGH THE CWA THIS MORNING. WILL CONTINUE THE THREAT OF SEVERE WX SE OF SVR TSTMS WATCH 126 THIS MORNING. WITH CLEARING CONDS THIS AFTN AND AND ERLY TNGT. MOS TEMPS LK REASONABLE. MCB 73/46/79 500 BTR 74/50/80 +00 MSY 76/52/79 +00 BIX 77/53/75 +00 * .NEW...SMALL CRAFT ADZY PQL-7R4 INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Mar 26, 9:55 PM CST, 5 hours 54 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 955 PM CST SUN MAR 26 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY SOUTHEAST WELL AFTER MIDNIGHT AND MOVE INTO SOUTHWESTERN MISSISSIPPI AND EASTCENTRAL LOUISIANA NORTH OF THE TIDAL LAKES AROUND 4 TO 5 AM CDT. THE THUNDERSTORMS SHOULD CONTINUE SOUTHEAST INTO EXTREME SOUTHEAST LOUISIANA AROUND SUNRISE OR SHORTLY THEREAFTER. A FEW OF THE THUNDERSTORMS MAY BECOME LOCALLY SEVERE MAINLY OVER SOUTHWESTERN MISSISSIPPI AND EASTCENTRAL LOUISIANA TOWARDS DAYBREAK. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOATA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:58 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 32 min |
| Mar 27, 3:20 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena, Tangipahoa | 25 min |
| Mar 27, 3:20 AM CST | Severe Thunderstorm Warning | LIX | West Baton Rouge | 25 min |
| Mar 27, 4:38 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.